Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 23, 2008, 11:45 AM MDT. It took effect at Jun 23, 2008, 2:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 11:45 AM MDT (17:45 UTC)
- In effect from
- Jun 23, 2008, 2:00 PM MDT
- Expired
- Jun 23, 2008, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 231745 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1145 AM MDT MON JUN 23 2008 UTZ432-438-240400- /O.UPG.KSLC.FW.A.0013.080623T2000Z-080624T0400Z/ /O.NEW.KSLC.FW.W.0022.080623T2000Z-080624T0400Z/ SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- HENRY MOUNTAINS- 1145 AM MDT MON JUN 23 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH BASED THUNDERSTORMS ARE LIKELY TO FORM OVER THE CENTRAL MOUNTAINS THIS AFTERNOON AND DRIFT EAST NORTHEAST OVER EAST CENTRAL PORTIONS OF UTAH. STRONG AND ERRATIC WIND GUSTS WILL ACCOMPANY THESE STORMS THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ431-240400- /O.NEW.KSLC.FW.W.0022.080623T2000Z-080624T0400Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- 1145 AM MDT MON JUN 23 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. HIGH BASED THUNDERSTORMS ARE LIKELY TO FORM OVER THE CENTRAL MOUNTAINS THIS AFTERNOON AND DRIFT EAST NORTHEAST OVER EAST CENTRAL PORTIONS OF UTAH. STRONG AND ERRATIC WIND GUSTS WILL ACCOMPANY THESE STORMS THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 23, 10:23 AM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 23, 10:23 AM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1023 AM MDT MON JUN 23 2008 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN OVER THE SOUTHERN ROCKIES THROUGH MIDWEEK...MAINTAINING WARM AND DRY CONDITIONS ACROSS THE STATE. && .DISCUSSION...MOSTLY CLEAR SKIES EXIST ACROSS MOST OF THE FORECAST AREA THIS MORNING...WITH MOST OF THE CLOUDS BEING OVER THE WASATCH PLATEAU AREA. SOME MOISTURE REMAINS IN THE AREA TODAY FOLLOWING YESTERDAYS SHORTWAVE...AND ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE TODAY WITH THE DAYTIME HEATING. THESE THUNDERSTORMS ARE EXPECTED TO BE PRIMARILY IN CENTRAL AND EASTERN UTAH...BUT STORMS IN THE WEST DESERTS OF UTAH AND IN SOUTHWEST WYOMING ARE ALSO POSSIBLE. HAVE UPDATED THE POP FORECAST THIS MORNING TO INCLUDE THUNDERSTORMS IN SOME OF THE DESERT AREAS...BUT NOTHING THAT CHANGED THE ZONE FORECASTS. THE AIRMASS IN THE MID LEVELS WILL DRY OUT SOMEWHAT OVER THE NEXT FEW DAYS...WITH ONLY MOUNTAIN THUNDERSTORMS EXPECTED PAST TODAY. CONDITIONS WILL REMAIN VERY WARM AND DRY IN THE LOWER LEVELS...WITH AFTERNOON MAXIMUM TEMPERATURES REMAINING ABOUT 10 DEGREES ABOVE CLIMATOLOGY IN MOST AREAS. IN THE EXTENDED...WILL TAKE A CLOSER LOOK AT THE POSSIBILITY OF INCREASED MOISTURE MOVING INTO THE AREA FROM THE SOUTH AS EARLY AS SATURDAY. && .AVIATION...WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST AT THE SLC TERMINAL BETWEEN 18Z AND 20Z. THUNDERSTORM ACTIVITY WILL PRIMARILY BE EAST OF THE TERMINAL THIS AFTERNOON...BUT THERE IS STILL A 10 PERCENT CHANCE OF GUSTY AND ERRATIC WINDS DUE TO THUNDERSTORMS IN THE AREA. && .FIRE WEATHER...RESIDUAL MOISTURE FROM LAST NIGHTS CONVECTION COMBINED WILL ANOTHER DAY OF WARM TEMPERATURES WILL LEAD TO MORE HIGH-BASED STORMS THIS AFTERNOON/EVENING. THE MOST LIKELY AREA FOR THE INITIAL STORMS WILL BE OVER NE THROUGH CNTRL UTAH. THESE STORMS WILL SPREAD EAST LATER TODAY. SEVERE FIRE WX CONDITIONS COULD SPREAD ACROSS E/CNTRL UTAH LATER TODAY. DRIER AIR WILL WORK INTO EXTREME SW UTAH TUESDAY...THEN SPREAD NORTH AND EAST ON WEDNESDAY/THURSDAY. A MOISTURE SURGE COULD SET UP THIS WEEKEND AS LOW PRESSURE SETS UP ALONG THE CA COAST AND PRODUCES A SOUTHERLY FLOW ALOFT OUT OF NW MEXICO. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM 2 PM MONDAY TO 10 PM MONDAY FOR UTZ013. WY...NONE. && PUBLIC...SCHOENING FIRE WEATHER...CONGER AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 23, 5:47 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 547 AM MDT MON JUN 23 2008 UTZ001>016-019>021-517-518-WYZ021-241100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 547 AM MDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY...MAINLY ACROSS CENTRAL UTAH. ANY STORMS THAT DEVELOP MAY PRODUCE STRONG AND ERRATIC WINDS AS WELL AS LOCAL BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WEEK. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:20 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 25 min |
| Jun 22, 7:33 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 57 min |
| Jun 22, 7:44 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 46 min |
| Jun 22, 8:15 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 45 min |
| Jun 22, 8:22 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 38 min |
| Jun 22, 8:57 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Juab, Tooele, Utah | 63 min |
| Jun 22, 9:37 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele | 38 min |
| Jun 22, 10:15 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Weber | 30 min |
| Jun 22, 10:43 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 32 min |
| Jun 22, 11:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Morgan, Weber | 23 min |
| Jun 23, 3:32 AM MDT | Fire Weather Watch | SLC | 8 hr |
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.